×

zbMATH — the first resource for mathematics

Pseudo holomorphic curves in symplectic manifolds. (English) Zbl 0592.53025
Let \(V\) be a smooth manifold with an almost complex structure \(J\), that is a \(C^{\infty}\)-field of complex linear structures in the tangent spaces \(T_ v(V)\), \(v\in V\). If \(\text{dim }V=2\), then \((V,J)\) is called a Riemann surface. A smooth map between two such manifolds, say \(f: (V',J')\to (V,J)\), is called (pseudo) holomorphic if the differential \(D_ f: T(V')\to T(V)\) is a complex linear map for the structures J’ and J. A parametrized (pseudoholomorphic) J-curve in an almost complex manifold (V,J) is a holomorphic map of a Riemann surface into \(V\), say \(f: (S,J')\to (V,J)\). The image \(C\in f(S)\subset V\) is called a (non-parametrized) \(J\)-curve in \(V\). A curve \(C\subset V\) is called closed if it can be (holomorphically) parametrized by a closed surface \(S\). \(C\) is called regular if there is a parametrization \(f: S\to V\) which is a smooth proper embedding. A curve is called rational if one can choose \(S\) diffeomorphic to the sphere \(S^ 2.\)
The aim of the paper is an extension of basic facts on curves in complex manifolds to the almost complex case. The main results concern the existence of such curves in the presence of an auxiliary symplectic structure on \((V,J)\).
Reviewer: S.S.Singh

MSC:
53C15 General geometric structures on manifolds (almost complex, almost product structures, etc.)
32Q99 Complex manifolds
32H99 Holomorphic mappings and correspondences
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] [Be] Bers, L.: An outline of the theory of pseudoanalytic functions. Bull. Am. Math. Soc.62, 291-332 (1956) · Zbl 0072.07703 · doi:10.1090/S0002-9904-1956-10037-2
[2] [Ben] Bennequin, D.: Enlacements et équations de Pfaff. Astérisque107-108, 87-162 (1982)
[3] [Ber] Berger, M.: Du côté de chez Pu. Ann. Sci. Ec. Norm. Super., IV. Ser.4, 1-44 241-260 (1972) · Zbl 0227.52005
[4] [B-G] Bedford, E., Gaveau, B.: Envelopes of holomorphy of certain 2-spheres in ?2. Am J. Math.105, 975-1009 (1983) · Zbl 0596.32019 · doi:10.2307/2374301
[5] [B-H] Begher, H., Hile, G.: Riemann boundary value problem for non-linear elliptic systems. In: Complex Variables, vol. 1, pp. 239-261. U.S.A.: Gordon and Breach 1983
[6] [Bi1] Bishop, E.: Conditions for the analyticity of certain sets. Mich. Math. J.11, 289-304 (1964) · Zbl 0143.30302 · doi:10.1307/mmj/1028999180
[7] [Bi2] Bishop, E.: Differentiable manifolds in complex Euclidean space. Duke Math. J.32, 1-22 (1965) · Zbl 0154.08501 · doi:10.1215/S0012-7094-65-03201-1
[8] [B-Z] Burago, Yu., Zalgaller, V.: Geometric inequalities (in Russian). Leningrad, Nauka 1980 (an English translation is to appear in Springer-Verlag)
[9] [Ch] Chaperon, M.: Questions de géométrie symplectique. Sem. Sud-Rhodanien IV, Balarue, in Travaux en cours. Paris: Hermann 1984 (To appear)
[10] [C-Z] Conley, C., Zehnder, E.: The Birkhoff-Lewis fixed point theorem and a conjecture of V. I. Arnold. Invent. math.73, 33-49 (1983) · Zbl 0516.58017 · doi:10.1007/BF01393824
[11] [D-D] Dazord, P., Desolneux-Moulis, N. (eds.): Séminaire Sud-Rhodanien de Géométrie. Paris: Hermann 1984
[12] [E-S] Eells, J., Salamon, S.: Twistorial constructions of harmonic maps of surfaces into fourmanifolds. Warwick, 1984 (Preprint) · Zbl 0627.58019
[13] [El1] Eliashberg, Ya.: Estimates on the number of fixed points of area preserving transformations (in Russian) Syktyvkar, 1978 (Preprint)
[14] [El2] Eliashberg, Ya.: Rigidity of symplectic and contact structures (Preprint 1981)
[15] [F 1] Floer, A.: Proof of the Arnold conjecture for surfaces and generalizations for certain Kähler manifolds. Bochum (Preprint 1984) · Zbl 0607.58016
[16] [F-W] Fortune, B., Weinstein, A.: A symplectic fixed point theorem for complex projective spaces. Berkeley (Preprint 1984)
[17] [Gil] Gilbert, R. (ed.): Proc. of the special session on elliptic systems in the plane. 87th Ann. Meeting of A.M.S. San Francisco, CA (1981)
[18] [G-W] Gluck, H., Warner, F.: Great circle fibrations of the three sphere. Duke Math. J.50, 107-132 (1983) · Zbl 0523.55020 · doi:10.1215/S0012-7094-83-05003-2
[19] [Gro1] Gromov, M.: A topological technique for the construction of solutions of differential equations and inequalities. ICM 1970, Nice,2, 221-225 (1971)
[20] [Gro2] Gromov, M.: Pseudo-holomorphic curves in symplectic manifolds, II. Berlin-Heidelberg-New York-Tokyo: Springer (In press)
[21] [Gro3] Gromov, M.: Partial differential relations. Berlin-Heidelberg-New York-Tokyo: Springer (In press)
[22] [H-L] Harvey, R., Lawson, B.: Calibrated geometries. Acta Math.148, 48-156 (1982) · Zbl 0584.53021 · doi:10.1007/BF02392726
[23] [H] Hofer, H.: Lagragian embedding and critical point theory. (Preprint 1984)
[24] [Lav] Lavrentiev, M.: A fundamental theorem of the theory of quasi-conformal mappings of plane regions. Izv. Akad. Nauk SSSR12, 513-554 (1948)
[25] [Law1] Lawson, B.: Lectures on minimal submanifolds (2e édition). Berkeley: Publish or Perish 1980
[26] [Law2] Lawson, B.: Surfaces minimales et la construction de Calabi-Penrose. Sém. Bourbaki no 625 (1983/84)
[27] [L-S] Laudenbach, F., Sikorav, J.C.: Persistance d’intersection avec la section nulle au cours d’une isotopie hamiltonienne dans un fibre cotangent. Invent. math.82, 349-357 (1985) · Zbl 0592.58023 · doi:10.1007/BF01388807
[28] [McD] McDuff, D.: (to appear)
[29] [Mo] Moser, J.: On the volume elements on a manifold. Trans. Am. Math. Soc.120, 286-294 (1965) · Zbl 0141.19407 · doi:10.1090/S0002-9947-1965-0182927-5
[30] [N-W] Nijehuis, A., Wolf, W.: Some integration problem in almost complex and complex manifolds. Ann. Math.77, 424-489 (1963) · Zbl 0115.16103 · doi:10.2307/1970126
[31] [Nir] Nirenberg, L.: Topics in non-linear functional analysis. Lect. Notes by R.A. Artino. Courant Inst. N.Y. Univ., N.Y. 1974
[32] [Ren] IIIe Rencontre de Géométrie du Schnepfenried. Astérisque107-108 (1982)
[33] [Sch] Schapiro, Z.: Sur l’existence des représentations quasiconformes. C.R. (Doklady) Acad. Sci. URSS3, 690-692 (1941) · JFM 67.0290.01
[34] [St] Stoll, W.: The growth of the area of transcendental analytic set, I and II. Math. Ann.156, 47-98, 144-170 (1964) · Zbl 0126.09502 · doi:10.1007/BF01359980
[35] [Si] Sikorav, J.-C.: Points fixes d’une application symplectique homologue à l’identité. Orsay (Preprint 1984)
[36] [S-U] Sacks, J., Uhlenbeck, K.: The existence of minimal immersions of two-spheres. Ann. Math.113, 1-24 (1981) · Zbl 0462.58014 · doi:10.2307/1971131
[37] [Vek] Vekua, I.N.: Generalized analytic functions. London: Pergamon 1962 · Zbl 0127.03505
[38] [We] Wells, R.: Function theory on differential submanifolds. In: Contribution to Analysis, Ahlphors, L. (ed.), pp. 407-437. New York, London: Academic Press 1974
[39] [Wei] Weinstein, A.: Lectures on symplectic manifolds. A.M.S. Conf. Board, Reg. Conf. in Math.29 (1977)
[40] [Wen] Wendland, W.: Elliptic systems in the plane. London: Pitman 1978 · Zbl 0447.35007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.